MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CONFIANZA PRO; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI CONFIANZA PRO; PTCA GUIDE WIRE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.Device evaluation could not be performed because the device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.According to the physician's comment and referring to known incidents, it was presumed that stress exceeding the product's design limit was likely generated during wire manipulation possibly while the wire tip was being trapped in the calcified lesion or interfering with a surgical clip.The excess stress caused the coil wire to fracture or detach from the body.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] never push, auger, withdraw, or torque a guidewire that meets the resistance.Torquing or pushing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any bucking of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action; [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; and, [malfunction and adverse effects] breakage of the guide wire.
 
Event or Problem Description
It was reported that a stenting procedure was performed to treat a moderately tortuous, moderately calcified cto in an existing saphenous vein graft in the rca.An asahi guide wire was used in the graft when its coil wire came off the wire tip.The coil wire remained attached on the guide wire so that it was removed as a unit.There were no adverse patient effects related to this malfunction.The physician commented that he thought the coil wire possibly detached due to calcium in the svg or a surgical clip.
 
Additional Manufacturer Narrative
The guide wire was returned for evaluation.The returned guide wire had its coil wire fractured at the mid solder designed to sit at 15mm from the tip.The distal segment of the fractured coil wire was tangled and gathered distally so that the core wire was exposed for approximately 7mm.The ball tip remained attached on the very distal end of the wire; the core wire remained in one piece.Proximal to the tip, the coil wire was detached from the distal solder.At approximately 2mm proximal to the tip, loosening of the coil wire was observed.The coil wire at the mid solder had a relatively flat fracture surface and found twisted near the fracture end, indicating the coil wire fracture was attributed to excess torsion.Likewise, the coil wire at the distal solder showed a relatively flat fracture surface and twisting of the coil wire itself proximal to the fracture end.Based on the obtained information and investigation outcome, it was concluded that torsion was continuously applied on the guide wire while its tip was been trapped by the calcified lesion.When the applied torsion exceeded the product's design limit, it caused the coils to become loose at the soldered joints fixing the coil wire onto the core wire and eventually fractured.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: - [warnings] if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; - [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire; - [warnings] when torquing the guidewire inside the blood vessel, do not torque continuously in the same direction.This may cause the guidewire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guidewire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction; and, - [malfunction and adverse effects] breakage of the guide wire.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI CONFIANZA PRO
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key8507221
Report Number3003775027-2019-00068
Device Sequence Number16198755
Product Code DQX
UDI-Device Identifier04547327055796
UDI-Public(01)04547327055796(17)210430(10)180521A15A
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K041531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2019
Report Date (Section F) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberN/A
Device Catalogue NumberAGH143090
Device Lot Number180521A15A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/22/2019
Event Location Hospital
Date Report to Manufacturer03/25/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer03/25/2019
03/25/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date04/23/2019
01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1